Alert archive / North Carolina / Frost Advisories in 2011
Frost Advisory 2, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this frost advisory at Apr 5, 2011, 7:02 PM EDT for 8 counties in North Carolina. It took effect at Apr 6, 2011, 4:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2011, 7:02 PM EDT (23:02 UTC)
- In effect from
- Apr 6, 2011, 4:00 AM EDT
- Expired
- Apr 6, 2011, 8:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Beaufort County, NC, Duplin County, NC, Greene County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pitt County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 83 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1155 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 436 m²/s²
- 0-3 km storm-relative helicity
- 450 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 15.1
The text
As transmitted, in the capitals the NWS used until 2016.
851 WWUS72 KMHX 052302 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 702 PM EDT TUE APR 5 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM THROUGH 8 AM... .CLEARING SKIES AND LIGHT WINDS WILL LEAD TO THE DEVELOPMENT OF FROST ACROSS INTERIOR EASTERN NORTH CAROLINA LATE TONIGHT. NCZ029-044-045-079-080-090>093-098-061200- /O.NEW.KMHX.FR.Y.0002.110406T0800Z-110406T1200Z/ MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN- ONSLOW- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...SNOW HILL...HOOKERTON...WASHINGTON... RIVER ROAD...WALLACE...WARSAW...ROSE HILL...KENANSVILLE... BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...POLLOCKSVILLE... TRENTON...NEW BERN...HAVELOCK...VANCEBORO...JACKSONVILLE 702 PM EDT TUE APR 5 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY. * LOCATIONS...MUCH OF INTERIOR EASTERN NORTH CAROLINA * TEMPERATURES...TEMPERATURES WILL DROP INTO THE MID 30S LATE TONIGHT. * TIMING...FROST IS EXPECTED TO DEVELOP AFTER 4 AM. * IMPACTS...EARLY BLOOMING PLANTS COULD BE DAMAGED. SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this frost advisory went out at Apr 5, 2:57 PM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Apr 5, 2:57 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
257 PM EDT TUE APR 5 2011
.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE AREA THROUGH WEDNESDAY...THEN
MOVE OFF THE SOUTHEAST COAST WEDNESDAY NIGHT AND REMAIN ANCHORED
OFFSHORE THROUGH THE WEEKEND. A COLD FRONT WILL APPROACH FROM THE
WEST EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 250 PM TUE...LATEST SFC ANALYSIS SHOWS FRONT MOVING OFFSHORE.
LINGERING LIGHT SHOWERS PERSIST ALONG THE OUTER BANKS. EXPECT
GUSTY W/NW WINDS THROUGH THIS EVENING THEN DIMINISHING AS FRONT
MOVES FURTHER OFFSHORE. SKIES WILL CLEAR FROM WEST TO EAST
TONIGHT. FORECAST FOR THE SHORT TERM WILL BE PATCHY FROST
OVERNIGHT...MAINLY FOR THE INLAND AREAS...WITH LOW TEMPS IN THE
MID TO UPPER 30S. HAVE PUT PATCHY FROST INTO THE GRIDS...WILL HOLD
OFF ON FROST ADVISORY FOR NOW BUT WILL CONTINUE TO MONITOR.
&&
.SHORT TERM /WEDNESDAY/...
AS OF 250 PM TUE...NICE DAY ON TAP FOR WEDNESDAY...AS HIGH PRESSURE
BUILDS OVER THE SE US. EXPECT MOSTLY CLEAR SKIES...WITH LOW LEVEL
THICKNESS VALUES SUPPORTING HIGH TEMPS IN THE MID TO UPPER 60S
INLAND AND LOW 60S ALONG THE COAST.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
AS OF 250 PM TUE...RELATIVELY QUIET WX CONDITIONS FOR MID TO LATE
WEEK WITH FLAT UPPER RIDGE BUILDING EAST AND SFC HIGH PRES MOVING
SOUTH OF THE AREA THEN OFFSHORE WED NIGHT AND THU. RETURN FLOW
WILL SET UP AS HIGH MOVES OFFSHORE AND TEMPS WILL MODERATE THROUGH
LATE WEEK. BACKDOOR FRONT TO THE N WILL SAG S AND MAY REACH NRN
TIER FRI NIGHT. WAVE OF LOW PRES MOVES ALONG THE FRONT THEN
OFFSHORE ON SAT WHICH WILL DRAG THE BNDRY SOUTH ON SAT IN ITS
WAKE. THE FRONT MOVES BACK NORTH LATE SAT/SAT NIGHT WITH RETURN
FLOW SETTING UP AGAIN FOR THE LATTER HALF OF THE WEEKEND AND
POSSIBLY INTO EARLY NEXT WEEK. HAVE TRENDED WITH PREVIOUS FORECAST
AND HAVE PREDOMINATELY KEPT POPS OUT OF FORECAST AT THIS TIME WITH
THIS FEATURE.
ANOTHER FRONTAL BOUNDARY WILL APPROACH EASTERN NC EARLY NEXT
WEEK...AND AT THIS TIME LOOKS LIKE THE BEST CHANCE FOR ORGANIZED
PRECIP.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
AS OF 250 PM TUE...VFR EXPECTED TO PREVAIL THROUGH THE TAF PERIOD.
GUSTY W/NW WINDS WILL DIMINISH THIS EVENING...AND SKIES WILL
GRADUALLY CLEAR.
EXPECT PREDOMINATE VFR THRU THE PERIOD AS HIGH PRES BUILDS SOUTH
OF THE AREA THRU THE END OF THE WEEK. INCREASING LOW LEVEL
MOISTURE MAY BRING SUB-VFR CONDITIONS BY THE WEEKEND.
&&
.MARINE...
AS OF 250 PM TUE...SCA CONDITIONS CURRENTLY ACROSS THE WATERS AND
THE SOUNDS BEHIND THE FRONT. WINDS HAVE BECOME W/NW GENERALLY
20-30KT...SLIGHTLY LOWER FOR THE ALBEMARLE SOUND...WITH SEAS
GENERALLY 6-10 FT FOR THE WATERS AND SLIGHTLY HIGHER 9-12 FT FOR
THE CENTRAL LEG. WINDS WILL CONTINUE TO GRADUALLY DIMINISH AS
FRONT MOVES FURTHER OFFSHORE AND SEAS WILL ALSO RESPOND. SCA
CONDITIONS WILL CONTINUE FOR THE SOUNDS AND WATERS THROUGH THIS
EVENING AND INTO EARLY WED WITH LINGERING 6 FOOT PLUS SEAS.
HIGH WILL BUILD OVER THE WATERS WED THEN MOVE OFFSHORE WED NIGHT
AND THU WITH RETURN FLOW SETTING UP. PREDOMINATE SW FLOW 10-20KT
AND SEA 2-4FT THROUGH LATE IN THE WEEK. EXPECT CONDITIONS BELOW
SCA LEVELS. WINDS SHIFT W/NW FRI NIGHT THEN N/NE ON SAT AS LOW
PRES MOVING ALONG STALLED BNDRY TO NORTH PULLS THE FRONT SOUTH
ALONG THE NC COAST.
&&
.TIDES/COASTAL FLOODING...
AS OF 250 PM TUE...HAVE LET COASTAL FLOOD ADVISORY AND HIGH SURF
EXPIRE THIS AFTERNOON. WATERS LEVELS IN THE NORTHERN OBX HAVE NOT
INCREASED MORE THAN A FOOT OR SO ABV NORMAL...AND SEAS HAVE
DIMINISHED SOUTH OF HATTERAS. HAVE EXTENDED LOW WATER ADVISORY FOR
SOUTHERN PAMLICO SOUND WITH CHERRY BRANCH FERRY STILL REPORTING
WATER LEVELS 2-3 FT BELOW NORMAL.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...LOW WATER ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ135.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR AMZ135.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ130.
SMALL CRAFT ADVISORY UNTIL 9 AM EDT WEDNESDAY FOR AMZ152-154.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR AMZ150-156-
158.
&&
SYNOPSIS...CQD
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...CQD/BTC
AVIATION...CQD
MARINE...CQD
TIDES/COASTAL FLOODING...CQDHazardous weather outlook, Apr 5, 3:05 PM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 305 PM EDT TUE APR 5 2011 NCZ045>047-081-094-095-103-104-061900- WASHINGTON-TYRRELL-MAINLAND DARE-MAINLAND HYDE-PAMLICO-CARTERET- OUTER BANKS DARE-OUTER BANKS HYDE- 305 PM EDT TUE APR 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044-079-080-090>093-098-061900- MARTIN-PITT-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-ONSLOW- 305 PM EDT TUE APR 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AREAS OF PATCHY LIGHT FROST WILL BE POSSIBLE OVERNIGHT INTO EARLY WEDNESDAY AS WINDS BECOME LIGHT AND TEMPERATURES DROP INTO THE MIDDLE TO UPPER 30S. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 5, 1:04 PM EDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 104 PM EDT TUE APR 5 2011 NCZ047-081-103-051745- OUTER BANKS DARE-MAINLAND DARE-MAINLAND HYDE- 104 PM EDT TUE APR 5 2011 ...STRONG SHOWERS WITH GUSTY WINDS WILL AFFECT EASTERN HYDE AND DARE COUNTIES UNTIL 145 PM EDT... AT 103 PM EDT...A LINE OF STRONG SHOWERS WAS LOCATED FROM 39 MILES NORTHEAST OF ENGELHARD TO 10 MILES SOUTHWEST OF ENGELHARD...OR FROM KILL DEVIL HILLS TO 10 MILES SOUTHWEST OF ENGELHARD...MOVING EAST AT 60 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BODIE ISLAND LIGHTHOUSE AT 110 PM EDT...WAVES AT 125 PM EDT...AVON AT 130 PM EDT.. WIND GUSTS UP0 TO 55 MPH CAN BE EXPECTED WITH THESE SHOWERS. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 8
Local storm report, Apr 5, 1:27 PM EDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
127 PM EDT TUE APR 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM TSTM WND DMG AURORA 35.30N 76.79W
04/05/2011 BEAUFORT NC FIRE DEPT/RESCUE
LARGE BRANCHES DOWN... REPORTED BY BLOUNTS CREEK FIRE
DEPARTMENT NEAR AURORA.
&&
EVENT NUMBER MHX1100204
DAGLocal storm report, Apr 5, 1:46 PM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
146 PM EDT TUE APR 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 AM TSTM WND DMG 3 NW OAK CITY 35.99N 77.34W
04/05/2011 MARTIN NC 911 CALL CENTER
TREE DOWN ON HIGHWAY 125 NORTHWEST OF OAK CITY
0545 AM TSTM WND DMG WALSTONBURG 35.59N 77.70W
04/05/2011 GREENE NC 911 CALL CENTER
TREE DOWN
0548 AM TSTM WND DMG 2 N OAK CITY 35.99N 77.30W
04/05/2011 MARTIN NC 911 CALL CENTER
TREE DOWN ON EDMONDSON ROAD NORTH OF OAK CITY
0616 AM TSTM WND DMG 1 NE CALYPSO 35.16N 78.09W
04/05/2011 DUPLIN NC 911 CALL CENTER
TREE DOWN SOUTH OF MOUNT OLIVE ON GARNER CHAPPEL ROAD
0623 AM TSTM WND DMG 2 SSE JAMESVILLE 35.79N 76.89W
04/05/2011 MARTIN NC COCORAHS
COCORAHS OBSERVER REPORTED MANY SMALL LIMBS DOWNED NEAR
JAMESVILLE.
0709 AM TSTM WND DMG 1 WNW ROSE HILL 34.83N 78.05W
04/05/2011 DUPLIN NC UTILITY COMPANY
COUNTY UTILITY REPORTED TREES DOWN ON POWERLINES IN THE
ROSE HILL MAPLE HILL AREA. TIME BASED ON RADAR.
0718 AM HAIL 3 NW WARSAW 35.03N 78.13W
04/05/2011 E0.88 INCH DUPLIN NC 911 CALL CENTER
NICKEL SIZE HAIL NORTHWEST OF WARSAW
0750 AM TSTM WND DMG 1 W PARROTS 35.31N 77.71W
04/05/2011 LENOIR NC FIRE DEPT/RESCUE
NORTH LENOIR FIRE DEPARTMENT REPORTED TREES DOWN AT THE
INTERSECTION OF FRED EVERETTE AND BEN DAIL ROADS.
0752 AM TSTM WND DMG 2 E RICHLANDS 34.90N 77.51W
04/05/2011 ONSLOW NC PUBLIC
10 X 10 ALUMINUM SHED DESTROYED ON HOFFMAN FOREST ROAD
NEAR RICHLANDS. TIME BASED ON RADAR.
0757 AM TSTM WND DMG 2 W RICHLANDS 34.90N 77.58W
04/05/2011 ONSLOW NC 911 CALL CENTER
911 CENTER REPORTED TREE DOWN ON GREGORY FORK RD. NEAR
RICHLANDS.
0830 AM HAIL NEWPORT 34.79N 76.86W
04/05/2011 E0.75 INCH CARTERET NC TRAINED SPOTTER
SPOTTER REPORTS DIME SIZE HAIL IN NEWPORT
0845 AM TSTM WND DMG 1 N HARLOWE 34.85N 76.74W
04/05/2011 CRAVEN NC PUBLIC
PUBLIC REPORTED TREE DOWN ON POWERLINES IN NORTH
HARLOWE.
1059 AM TSTM WND DMG 3 W SNOW HILL 35.45N 77.73W
04/05/2011 GREENE NC 911 CALL CENTER
POWER POLE SNAPPED IN HALF AND POWER LINES DOWN ON
HIGHWAY 903 SOUTH IN GREENE COUNTY
1105 AM TSTM WND DMG SNOW HILL 35.45N 77.67W
04/05/2011 GREENE NC NEWSPAPER
NEWSPAPER REPORTED TREE UPROOTED CLIPPING A ROOF IN THE
TOWN OF SNOW HILL. ALSO MULTIPLE BRANCHES AND LIMBS DOWN
ACROSS TOWN.
1115 AM TSTM WND DMG GREENVILLE 35.60N 77.37W
04/05/2011 PITT NC 911 CALL CENTER
1 TRRE DOWN ON MAPLE ROAD IN GREENVILLE AND ANOTHER
TREE DOWN ON DIXON ROAD IN GREENVILLE
1121 AM TSTM WND DMG KINSTON 35.28N 77.59W
04/05/2011 LENOIR NC 911 CALL CENTER
TREE DOWN 3900 BLOCK OF TOWER TREE HILL ROAD IN KINSTON
1145 AM TSTM WND DMG 3 E PLYMOUTH 35.86N 76.69W
04/05/2011 WASHINGTON NC 911 CALL CENTER
TREE DOWN ON HIGHWAY 45 NORTH 3 MILES EAST OF PLYMOUTH
1153 AM TSTM WND DMG 4 E WASHINGTON 35.56N 76.98W
04/05/2011 BEAUFORT NC 911 CALL CENTER
TREE DOWN ON HIGHWAY 264 EAST 4 MILES EAST OF
WASHINGTON NEAR ASBURY CHURCH ROAD
1210 PM TSTM WND DMG AURORA 35.30N 76.79W
04/05/2011 BEAUFORT NC FIRE DEPT/RESCUE
LARGE BRANCHES DOWN... REPORTED BY BLOUNTS CREEK FIRE
DEPARTMENT NEAR AURORA.
1216 PM WATER SPOUT PAMLICO BEACH 35.40N 76.60W
04/05/2011 BEAUFORT NC EMERGENCY MNGR
REPORT OF A WATERSPOUT OFF OF PAMLICO BEACH IN THE
PAMLICO RIVER
&&
EVENT NUMBER MHX1100186 MHX1100185 MHX1100187 MHX1100188 MHX1100192
MHX1100194 MHX1100189 MHX1100193 MHX1100195 MHX1100190 MHX1100191
MHX1100198 MHX1100201 MHX1100202 MHX1100197 MHX1100196 MHX1100203
MHX1100199 MHX1100204 MHX1100200
DAGThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 4:54 AM EDT | Severe Thunderstorm Warning | MHX | Duplin, Greene, Lenoir, Martin, Pitt | 66 min |
| Apr 5, 5:57 AM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Duplin, Greene, Jones, Lenoir and 4 more | 48 min |
| Apr 5, 6:56 AM EDT | Severe Thunderstorm Warning | MHX | Duplin, Lenoir | 34 min |
| Apr 5, 7:37 AM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Greene, Jones, Lenoir, Pitt | 38 min |
| Apr 5, 7:43 AM EDT | Severe Thunderstorm Warning | MHX | Jones, Onslow | 32 min |
| Apr 5, 8:22 AM EDT | Special Marine Warning | MHX | 38 min | |
| Apr 5, 8:23 AM EDT | Special Marine Warning | MHX | 37 min | |
| Apr 5, 8:57 AM EDT | Special Marine Warning | MHX | 33 min | |
| Apr 5, 11:04 AM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Greene, Hyde, Jones, Lenoir and 5 more | 56 min |
| Apr 5, 11:54 AM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Dare, Hyde, Jones, Pamlico and 2 more | 66 min |
| Apr 5, 1:59 PM EDT | Small Craft Advisory | MHX | 6 hr |
Nearby
Frost Advisories in North Carolina, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.